MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM/-5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 36MM/-5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-036
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient is a 68 year old male who underwent surgery on (b)(6) 2010 for a left total hip arthroplasty, presented with pain and x-rays showed a femoral head dissociation from the trunnion of the stem as well as the trunnion fracturing off the neck of the body of the stem and floating free in the joint space.The original stryker implants implanted were: accolade tmzf size 4x132 stem, a 36-5 v40 cocr femoral head, a size 54 trident ha hemispherical acetabular shell, and two screws, and size 36 e neutral x3 polyethylene liner.No implant record available for the first surgery.The patient was brought into the operating room, a revision hip was performed on the left side, the trunnion was fractured from the stem, the head was free in the acetabulum causing impingement and metallosis.There was adverse local tissue reactions from the trunnionosis however the adductors were in tact.Another company's revision stem was used, the trident cup was retained and a new 36mm size e 10 degree liner was put into the cup.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.

Brand Name
V40 COCR LFIT HEAD 36MM/-5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15300045
Report Number0002249697-2022-01242
Device Sequence Number2467631
Product Code JDI
UDI-Device Identifier07613327032291
UDI-Public07613327032291
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K022077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2014
Device Model Number6260-9-036
Device Catalogue Number6260-9-036
Device Lot NumberMHM0VW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/26/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale